MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT525
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable as to date the lens remains implanted and therefore not explanted.It was indicated that the lens is not returning for evaluation as to date it remains implanted; therefore a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the toric intraocular lens (model zct525 +10.5 diopter) was implanted in the patient's right eye on (b)(6) 2018.There were no patient complication and/or related injury.The intraocular lens (iol) originally placed at 16 degrees, was measured at 37 degrees one day post-op on (b)(6) 2018.Reportedly, there are no plans for iol repositioning.The lens remains implanted in the eye.The outcome does not significantly interferes with the patient's daily activities.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: the following additional information was inadvertently not included in the initial mdr report; therefore, it is captured in this supplemental report.Additional information: additional information indicated that the doctor was unhappy with the results on the operative eye and the lens was explanted on (b)(6) 2018.The incision was enlarged from 2.5mm to 3mm and one (1) suture was placed during the lens explantation.There was no vitrectomy required.A replacement lens, model zct450 +10.0 diopter was used.The explanted lens was discarded at the site.The suture was removed two (2) weeks after the surgery.It was reported that the subject has recovered from this iol exchange surgery, is doing well and completed the 6-month study visit on (b)(6) 2018.The subject is due for a 1-year study visit early next year.The following fields were updated accordingly.Both adverse event and product problem.Outcomes attributed to adverse event: required intervention.If explanted, give date: (b)(6) 2018.Type of reportable event: serious injury.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation ¿ yes, returned to manufacturer on 1/17/2019.Device returned to manufacturer ¿ yes.Device evaluation: the product was received and visual inspection showed that the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: patient code, 3191: unexpected post-op refraction.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7497493
Report Number9614546-2018-00447
Device Sequence Number19274587
Product Code HQL
UDI-Device Identifier05050474603387
UDI-Public(01)05050474603387(17)201223
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/23/2020
Device Model NumberZCT525
Device Catalogue NumberZCT525U105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/24/2018
11/27/2018
01/30/2019
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date10/28/2018
12/26/2018
02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005